Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Treatment for increased heart rate, coldness in palms and feet due to hypertension?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Hi, I am a woman 64 y.o. With mild hypertension, treated with atenolol50 and atacand 8 mg. Also a diabetic under Control with a diet. Due to Hashimoto and related problems I am overweight. It is 2 am in Toronto, I came from work ( in a hospital, but I am non medical, social staff) and my heart start racing, Heart rate 112-120, bp 146/108. I don't feel any other symptoms or discomfort in my heart ( healthy so far). Plus a coldness in my palms and feet. I live alone and need your advise, should I go to emergency or just wait Till the morning and go to my family doctor. I used also aspirin under my tong. Please help, I never had such symptoms.....
Posted Fri, 28 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Kerry Pottinger 23 minutes later
Brief Answer: Not serious. Detailed Answer: Hi, Thank you for using Healthcare Magic. Your heart rate is raised. However, episodes of this nature can occur intermittently in people with no underlying heart problems. A rate of 112-120 is marginally raised. I note your BP is slightly raised but this may be secondary to anxiety. If you are experiencing no symptoms such as chest tightness or chest pain, shortness of breath or dizziness then I consider this is not serious and is a normal occurrence. I suggest you rest or go to bed. If you develop any of the symptoms I have mentioned then a visit to the ER would be in order. I hope this has reassured you. If you have any further questions, please do not hesitate to contact me. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor